MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-29A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
¿ investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
User facility medwatch report mw5158559 received that states ¿my father received an abbott trifecta tissue heart valve (model tf-29a) in (b)(6) 2016.He discovered that the device was recalled on 06/21/2024 after worsening health condition that lead to eventual hospitalization on (b)(6) 2024 and death on (b)(6) 2024 prior to a surgery to replace the defective heart valve." it was reported that on an unknown date and year, a 29mm trifecta valve was implanted in a patient.On an unknown date and year, the patient had worsening heart failure and hospitalized.The patient was hospitalized and passed away prior to surgical intervention.The cause of death is unknown.
 
Event or Problem Description
User facility medwatch report mw5158559 received that states ¿my father received an abbott trifecta tissue heart valve (model tf-29a) in (b)(6) 2016.He discovered that the device was recalled on 06/21/2024 after worsening health condition that lead to eventual hospitalization on (b)(6) 2024 and death on (b)(6) 2024 prior to a surgery to replace the defective heart valve." it was reported that on an unknown date and year, a 29mm trifecta valve was implanted in a patient.On an unknown date and year, the patient had worsening heart failure and hospitalized.The patient was hospitalized and passed away prior to surgical intervention.The cause of death is unknown, no additional information was provided.The device was recalled on (b)(6) 2024.
 
Additional Manufacturer Narrative
An event of patient death after implant was reported.It was indicated that the patient had worsening heart failure and hospitalized.The patient was hospitalized and passed away prior to surgical intervention.A more comprehensive assessment could not be performed as no other information was provided.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the root cause of the reported incident could not be conclusively determined.From on medical review: " med watch received from a patient's son related to a trifecta device that was implanted.Narrative indicates that the patient experienced worsening health conditions that lead to hospitalization and death prior to a replacement surgery for the trifecta valve.At this time there is no additional information, therefore at this time a review cannot be completed.".

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20257203
Report Number2135147-2024-04603
Device Sequence Number12648734
Product Code LWR
UDI-Device Identifier05414734052061
UDI-Public05414734052061
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTF-29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite